Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Rashes on the skin of the neck. Tried hydrocortisone cream. Any suggestions?

I have developed a rash , so to speak. Roughly 3 weeks ago it started as a single red patch of skin on the side of my neck a little less than 1/4 across. Within a couple of days it had grown into an oval about 1/2 x 1 with the original area appearing whitish as if it had been a topical burn such as touching a hot oven rack. About that time I spotted another oval patch in my armpit which developed a whitish patch in the center, as well. At 3 weeks the original patch is now approximately 7/8 x 1.5 and is mostly just red. No other symptoms other than a slight itching when exposed to heat and sweat (working out). The second patch has enlarged a little, but not as much as the original. However, over the past 3 days I have had a succession of new small red patches (8) which are noticeably growing per the previous pattern. These new patches have no recognizable pattern, but are random in placement beginning at armpit level and now extending below the waistline. I have tried a hydrocortisone cream and plain raw aloe , but to no observable benefit.
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear,

The case history as mentioned in your post suggests that it might be due to fungal infection.
Management includes:
1. Keeping the area dry & avoid too much exposure to water or sweat formation.
2. Antihistamine preparations like cetirizine to provide symptomatic relief.
3. Application of topical antifungal cream to tackle the causative organism.
4. Topical antibiotics can also be applied to prevent secondary bacterial infections.

If symptoms still persist or aggravate further, then it will be better to consult a Dermatologist & get a proper examination done to find out the actual cause.
So that appropriate management steps could be taken.

Also avoid wearing tight it will cause sweating & aggravate the infections.

Wishing a good health.
Take care
Answered: Wed, 31 Jul 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor